Pennsylvania, 2004Damaging Wind in Pennsylvania, June 14, 2004
June 14, 2004 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 14, 6:40 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 14, 6:40 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH WARNING SECTION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 PM EDT MON JUN 14 2004
.UPDATE...
WILL BE UPDATING THE REMAINDER OF OUR ZONES FOR THE ISSUANCE OF WW
(SVR TSRA) #473. SQUALL LINE/LEWP RACING EAST AT 40-45 KT ACROSS NW
PENN HAS BEEN PRODUCING WIDESPREAD WIND DAMAGE. LOCALIZED BOWS MAY
CONTAIN WIND GUSTS UP TO 75 MPH.
ISOLATED PULSE STORMS MOVING NE AHEAD OF THIS LINE ACROSS THE LOWER
SUSQ VALLEY AND SCENT PENN HAVE CAUSED SOME LOCALIZED WET MICROBURST
WIND DAMAGE OVER THE PAST FEW HOURS.
&&
.AVIATION...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 230 PM EDT MON JUN 14 2004
VFR CONDS THIS AFTERNOON WITH LOCAL MVFR RETURNING LATE AFTERNOON
AND EVENING WITH POTENTIAL SQUALL LINE SURVIVING INTO WESTERN OR
NORTHWEST PA THIS EVENING. MORE WIDESPREAD MVFR CONDS EXPECTED LATER
TONIGHT DUE TO FOG FORMATION.
&&
.SHORT TERM (THROUGH TUESDAY)...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 230 PM EDT MON JUN 14 2004
MODERATE SUBSIDENCE INVERSION/MID LEVEL CAPPING KEEPING FROM EASTERN
OHIO THROUGH CENTRAL AND EASTERN PA KEEPING THINGS TRANQUIL FOR THE
MOMENT. MCV TRACKING ACROSS NRN IN AND LOWER MI WITH LARGE SQUALL
LINE NOW ENTERING NORTHWEST OHIO. UPPER LEVEL DYNAMICS AND MCV
CIRCULATION APPEAR TO BE LIFTING NORTHEASTWARD ON A TRAJECTORY
PARALLEL TO LAKE ERIE...WHICH MIGHT BRING A GLANCING BLOW TO
NORTHWEST PA EARLY TO MID EVENING (23 UTC TO 03 UTC). MDT RISK
ISSUED FOR THIS POTENTIAL. ELSEWHERE...TRIGGER IS APPARENTLY
LACKING FOR ORGANIZED CONVECTION AS BROAD SOUTHWESTERLY B.L. FLOW IS
PREVENTING THE LAKE BREEZE BOUNDARY FROM MOVING INLAND...EXCEPT TO
THE SOUTH OF BUF WHERE I SUSPECT SOME DEEPER CONVECTION WILL
INITIATE ON THE INLAND MOVING LAKE BREEZE LATE THIS AFTERNOON AND
EVENING. ISOLATED SHOWER ACTIVITY HAS BEEN PULSING UP AND DOWN OVER
THE LAURELS FOR THE PAST HOUR OR TWO...AND SUSPECT THIS MAY OCCUR
THROUGH LATE AFTERNOON SO WILL CARRY LOW POPS FOR BOTH THIS
LIKELIHOOD AS WELL AS THE POTENTIALITY OF THE NW OHIO SQUALL LINE
SURVIVING ITS TREK ACROSS NRN OHIO INTO WESTERN PA.
DEEP B.L. MOISTURE DECREASES LATE TONIGHT AND TOMORROW ACROSS THE
AREA WITH PWS DROPPING TO OR BELOW 1.00 ACROSS NORTHERN AND WESTERN
PA. ZONAL UPPER LEVEL FLOW PREVENTS THIS DRYING FROM REACHING
SOUTHEAST PA WHERE DEWPOINTS WILL REMAIN HIGH ALONG WITH PWS NEAR
1.5. FORCING APPEARS QUITE WEAK DURING TUESDAY AFTERNOON...BUT
WITH THERMAL GRADIENT NEARBY EXPECT ENOUGH OF A TRIGGER TO TOUCH OFF
SCATTERED CONVECTION MAINLY SOUTH OF I-80 TUESDAY AFTERNOON.
&&
.LONG TERM (TUESDAY NIGHT THROUGH NEXT MONDAY)...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 230 PM EDT MON JUN 14 2004
FRONT MOVES BY TUESDAY NIGHT. AS BEEN THE CASE...THINK
FNONT WILL SLOW AS IT MOVES INTO THE SE PART OF THE CWA...
THUS ADDED MORE CLDS IN.
WED SHOULD STILL BE DRY...AS SLIGHTLY LESS HUMID AIR WORKS IN...
AND HEIGHTS RISE.
MORE SHOWERS AND STORMS FROM LATE WED NIGHT INTO THU...COULD SEE
THEM LINGER INTO EARLY FRIDAY...BUT KEPT FRIDAY DRY FOR NOW.
MREFS AND MOST MODELS SUPPORT MORE OF A ZONAL FLOW...INSTEAD OF
A DEEP TROUGH...COLD HIGH...AS THERE HAS BEEN HINTS OF LATELY.
THE BIG THING TODAY IS THE MRF...WHICH WOULD GIVE US A COOL
AND WET WEEKEND.
I DID KEEP CHC OF SHOWERS IN FOR SAT NIGHT...AS FRONT MAY
MAY SLOW SOME...AND THIS FITS WITH OTHERS...BUT KEPT SUNDAY DRY...
AND MADE MONDAY DRY. WEIGHTED FCST TO CURRENT FCST AND HPC CHARTS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE CWA UNTIL 11 PM EDT.
&&
UPDATED BY: LAMBERT
Hazardous weather outlook, Jun 14, 11:47 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT MON JUN 14 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-150843-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
1247 PM EDT MON JUN 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AND
NORTH CENTRAL PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND
EVENING...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING.
THE GREATEST THREAT OF DAMAGING WIND GUSTS WILL BE ACROSS THE
NORTHERN TIER OF CENTRAL PENNSYLVANIA INCLUDING THE NORTHWEST
MOUNTAINS. BECAUSE FREEZING LEVELS ARE QUITE HIGH...THE THREAT OF
LARGE HAIL FROM THESE STORMS WILL BE RELATIVELY LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 5:22 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT MON JUN 14 2004
PAZ028-056-142300-
JUNIATA-PERRY-
622 PM EDT MON JUN 14 2004
...A STRONG THUNDERSTORM WILL AFFECT PERRY AND JUNIATA COUNTIES...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLAIN IN PERRY COUNTY...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR SPRUCE
HILL...LOYSVILLE AROUND 630 PM...ICKESBURG...PORT
ROYAL...MIFFLINTOWN...MIFFLIN AROUND 635
PM...THOMPSONTOWN...MCALISTERVILLE...MILLERSTOWN AROUND 645 PM AND
RICHFIELD AROUND 655 PM.
VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BG/BL
Local storm report, Jun 14, 5:26 PM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 N BIGLERVILLE 39.94N 77.25W
06/14/2004 ADAMS PA EMERGENCY MNGR
FOUR UTILITY POLES DOWN, ONE FALLING ON A CAR. ALSO,
SEVERAL TREES KNOCKED DOWN ON HOUSES. NO INJURIES.
&&
LAMBERTSpecial weather statement, Jun 14, 6:22 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 PM EDT MON JUN 14 2004
PAZ024>028-033>036-042-049>053-056>059-063>066-150300-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-COLUMBIA PA-CUMBERLAND
PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA
PA-LANCASTER PA-LEBANON PA-MIFFLIN PA-MONTOUR PA-NORTHUMBERLAND
PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SULLIVAN PA-UNION
PA-YORK PA-
722 PM EDT MON JUN 14 2004
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...
ADAMS...BEDFORD...BLAIR...CAMBRIA...COLUMBIA...CUMBERLAND...
DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
LEBANON...MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...SCHUYLKILL...
SNYDER...SOMERSET...SULLIVAN...UNION AND YORK.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 14, 6:44 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 PM EDT MON JUN 14 2004
PAZ064-150015-
ADAMS-
744 PM EDT MON JUN 14 2004
...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF GETTYSBURG...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR YORK SPRINGS AROUND 750 PM...
HEIDLERSBURG AROUND 755 PM...NEW OXFORD AROUND 800 PM...LAKE MEADE
AROUND 805 PM...EAST BERLIN AND ABBOTTSTOWN AROUND 810 PM. THIS
STORM IS CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS IN EXCESS OF
40 MPH.
IF STRONG STORMS APPROACH...MOVE INSIDE A STURDY BUILDING. DO NOT
VENTURE OUTSIDE.
ONDREJIK
Local storm report, Jun 14, 7:30 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG WARREN 41.84N 79.14W
06/14/2004 WARREN PA EMERGENCY MNGR
TREES AND UTILITY LINES BLOWN DOWN.
0745 PM TSTM WND GST SUNBURY 40.86N 76.79W
06/14/2004 0 MPH NORTHUMBERLAND PA PUBLIC
TREES DOWN JUST SOUTH OF TOWN.
0720 PM TSTM WND DMG KISTLER 40.42N 77.39W
06/14/2004 PERRY PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0640 PM TSTM WND GST NEWPORT 40.48N 77.13W
06/14/2004 55 MPH PERRY PA TRAINED SPOTTER
PEA SIZE HAIL
&&
LAMBERTLocal storm report, Jun 14, 7:42 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED 2ND ENTRY FROM TOP
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG WARREN 41.84N 79.14W
06/14/2004 WARREN PA EMERGENCY MNGR
TREES AND UTILITY LINES BLOWN DOWN.
0745 PM TSTM WND DMG SUNBURY 40.86N 76.79W
06/14/2004 NORTHUMBERLAND PA PUBLIC
TREES DOWN JUST SOUTH OF TOWN.
0720 PM TSTM WND DMG KISTLER 40.42N 77.39W
06/14/2004 PERRY PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0640 PM TSTM WND GST NEWPORT 40.48N 77.13W
06/14/2004 55 MPH PERRY PA TRAINED SPOTTER
PEA SIZE HAIL
&&
LAMBERTThunderstorm Wind, Lycoming
- When
- June 14, 9:05 PM EST
- Where
- Lycoming County, 3 mi N of Buttonwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.550, -77.133
A thunderstorm knocked down trees and power lines 3 miles south of Buttonwood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 14, 2004$547,000 · 61 kt wind · 29 events
- Flash Flood and Hail in Kansas, June 14 to 15, 2004$1.4 million · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 14, 2004$1.3 million · 1 in hail · 3 events
- Flash Flood and Flood in Ohio, June 14 to 15, 2004$1.2 million · 2 events
- Damaging Winds in Pennsylvania, June 14, 2004$800,000 · 65 kt wind · 2 events
- Flooding in Ohio, June 14 to 15, 2004$200,000 · 2 events
- Lightning Strike in New York, June 14, 2004$200,000 · 1 event
- Hail and Damaging Winds in Kansas, June 14 to 15, 2004$100,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Michigan, June 14, 2004$90,000 · 1 in hail · 7 events
- Flood in Pennsylvania, June 14, 2004$100,000 · 1 event
- Flood in Virginia, June 14, 2004$100,000 · 1 event
- Hail in Kansas, June 14, 2004$72,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408718.